Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 77, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 10, 2004, 1:57 AM CDT for Little River County, Arkansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2004, 1:57 AM CDT (06:57 UTC)
- Expired
- Apr 10, 2004, 3:00 AM CDT
- In force
- 63 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Little River County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1945 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
785
WUUS54 KSHV 100657
SVRSHV
ARC081-100800-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
156 AM CDT SAT APR 10 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 300 AM CDT
* AT 153 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5
MILES WEST OF FOREMAN...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FOREMAN AT 200 AM CDT
WILTON BY 225 AM CDT
ASHDOWN BY 230 AM CDT
OGDEN BY 240 AM CDT
FULTON BY 300 AM CDT
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS
UNTIL 300 AM CDT.
LAT...LON 3383 9426 3376 9403 3366 9396 3362 9385
3358 9392 3358 9405 3363 9424 3365 9447
3383 9447
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:20 AM CDT, 37 minutes earlier.
Area forecast discussion, Apr 10, 1:20 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 120 AM CDT SAT APR 10 2004 .DISCUSSION... UPDATE FOR EXPIRED SEVERE THUNDERSTORM WATCH. NOT MUCH ELSE HAS CHANGES...STRONG THUNDERSTORMS CONTINUE TO TRACK RIGHT ALONG RED RIVER VALLEY REGION OF TX/OK. FURTHER TO THE SOUTH...CHANGED SOME WORDING ON SLIGHT CHANCE FROM AFTER MIDNIGHT...TO LATE. && .PRELIMINARY POINT TEMPS/POPS... SHV 59 75 51 62 / 30 70 50 50 MLU 57 76 52 62 / 20 70 60 50 TXK 57 70 47 62 / 50 70 40 20 TYR 59 71 47 62 / 30 70 50 50 LFK 58 78 53 63 / 0 60 70 50 .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && VII
Hazardous weather outlook, Apr 9, 12:00 PM CDT, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI APR 9 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-101100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI APR 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SOUTH WINDS WILL INCREASE TODAY ACROSS THE FOUR STATE REGION... AHEAD OF AN UPPER LEVEL STORM SYSTEM WHICH WILL APPROACH EASTERN OKLAHOMA AND WESTERN ARKANSAS THIS EVENING INTO TONIGHT. A WEAK FRONTAL BOUNDARY ACROSS NORTH TEXAS AND SOUTHERN ARKANSAS WILL BEGIN TO LIFT NORTHWARD TODAY AS SOUTH WINDS INCREASE. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH OF THE WARM FRONT LATE THIS AFTERNOON INTO TONIGHT. SOME OF THESE STORMS COULD BE STRONG TO SEVERE...PRODUCING LARGE HAIL... ISOLATED DAMAGING WIND GUSTS AND HEAVY RAIN. THE THREAT AREA THIS EVENING INTO LATE TONIGHT WILL BE ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A STRONG COLD FRONT WILL ENTER THE FOUR STATE REGION EARLY SATURDAY AND PUSH THROUGH THE REGION BY SATURDAY NIGHT. THE ATMOSPHERE AHEAD OF THIS FRONTAL SYSTEM IS EXPECTED TO BECOME VERY UNSTABLE. ANY THUNDERSTORMS THAT DEVELOP ALONG THE COLD FRONT COULD BECOME SEVERE...PRODUCING STRONG AND DAMAGING WINDS ALONG WITH LARGE HAIL. THE THREAT AREA SATURDAY WILL BE THOSE AREAS OF NORTHEAST TEXAS AND NORTH LOUISIANA ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED BY LATE THIS AFTERNOON AND INTO THE NIGHT.
In the hours before
Local storm report, Apr 9, 9:40 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 PM CDT FRI APR 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 6 N DETROIT 33.75N 95.27W
04/09/2004 0.75 INCH RED RIVER TX TRAINED SPOTTER
&&Special weather statement, Apr 9, 9:47 PM CDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 947 PM CDT FRI APR 9 2004 ARZ050-051-059>061-070-OKZ077-TXZ096-097-100600- BOWIE-HEMPSTEAD-HOWARD-LITTLE RIVER-MCCURTAIN-MILLER-NEVADA- RED RIVER TX-SEVIER- 947 PM CDT FRI APR 9 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 60 REMAINS IN EFFECT FOR PORTIONS OF SOUTHWEST ARKANSAS...ALONG AND NORTH OF INTERSTATE 30... AS WELL AS MCCURTAIN COUNTY OKLAHOMA...AND RED RIVER AND BOWIE COUNTIES IN NORTHEAST TEXAS...UNTIL 1 AM CDT... SCATTERED STRONG TO SEVERE THUNDERSTORMS CONTINUE TO DEVELOP ALONG THE RED RIVER VALLEY REGION BORDERING SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...GENERALLY TO THE SIZE OF PENNIES OR QUARTERS. 06
Local storm report, Apr 9, 9:51 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
951 PM CDT FRI APR 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 3 N DETROIT 33.70N 95.27W
04/09/2004 1.75 INCH RED RIVER TX FIRE DEPT/RESCUE
&&Local storm report, Apr 10, 1:47 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
147 AM CDT SAT APR 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0120 AM HAIL 10 NNW CLARKSVILLE 33.74N 95.12W
04/10/2004 0.75 INCH RED RIVER TX FIRE DEPT/RESCUE
HAIL COVERED THE GROUND AT NEGLEY.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:38 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 37 min |
| Apr 10, 3:45 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 60 min |
| Apr 10, 4:29 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 61 min |
| Apr 10, 5:30 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 60 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.